# SDR 2007FA0000416

- Difficulty date: April 15, 2007
- Submitted: May 14, 2007
- Operation: General aviation
- Aircraft: N899P
- Make and model: Amtr HATZVAN
- Aircraft serial: 313
- Aircraft time: 140 hours
- Engine: Lyc O235C1
- Propeller: Snsnch M76AM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 103103
- Part serial: 3957413
- Condition: Contaminated
- Location: Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: E

## Discrepancy

DURING INSPECTION OF THE CARBURETOR, DISCOVERED FLAKES OF WHAT APPEARS TO BE METAL IN THE GASCOLATOR SCREEN.  ALSO, OBSERVED SOME SPECS OF RED MATERIAL ABOUT THE SIZE OF PEPPER. WHEN WE PULLED THE CARB APART WE OBSERVED A LINE ON THE BOTTOM OF THE BOWL WHERE SEDIMENT HAD PREVIOUSLY SETTLED IN THE BOWL. HOWEVER, NOTHING SIGNIFICANT WAS NOTED IN THE BOWL DURING OUR INSPECTION.  FURTHER INSPECTION REVEALED THAT ONCE THE NEEDLE VALVE WAS SEATED BY LIGHTLY PRESSING THE FLOAT UPWARD, IT WOULD THEN REMAIN SEATED EVEN IF AIR WAS BLOWN IN THE FUEL INLET  PORT. HOWEVER, IF THE FLOAT WAS MANIPULATED UP AND DOWN A FEW TIMES, THE NEEDLE VALVE WOULD THEN NOTICEABLY POP FREE. AND ALTHOUGH NO OBVIOUS DEBRIS WAS NOTED UPON DISA
